MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING
Model Number H7493911420300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Dyspnea (1816); Myocardial Infarction (1969)
Date of Event 01/13/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: the complaint device was not received for analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is anticipated procedural complication as the event is due to a known physiological effect of the procedure noted within the directions for use, and/or device labeling.(b)(4).
 
Event or Problem Description
(b)(6) clinical study.It was reported that myocardial infarction occurred and the patient died.In (b)(6) 2013, the patient presented with stable angina and was referred for cardiac catheterization.The target lesion was located in the mid left anterior descending artery (lad) with 75% stenosis and was 12 mm long with a reference vessel diameter of 3.0 mm.The lesion was treated with pre-dilatation and placement of a 3.00 x 20 mm study stent and the residual stenosis was 0%.One day post procedure, the patient was discharged on dual antiplatelet therapy.In (b)(6) 2018, the patient presented with the complaints of shortness of breath for two weeks and was hospitalized on the same day.Cardiac enzymes were found to be elevated.Electrocardiogram (ecg) revealed a-v block, wide qrs intervals with left bundle branch block and ct revealed pulmonary edema and bilateral effusions.Chest x-ray revealed bilateral pleural effusion and basilar airspace disease with stable hilar and perihilar opacities.The patient was diagnosed with acute on chronic combined systolic and diastolic congestive heart failure (chf), acute hypoxic respiratory failure and pulmonary edema.The patient was placed on diuresis and was given lasix for the treatment of respiratory failure.The patient was noted to be hypotensive and hypoxic with increasing oxygen requirements and was transferred to intensive care unit (icu) for further management.The following day, the patient was intubated due to acute combined hypoxic and hypercarbic respiratory failure.Repeat x-ray revealed vascular and pleural effusions.The patient expired due to severe cardiogenic shock.

Brand Name
PROMUS ELEMENT¿ PLUS
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7465800
Report Number2134265-2018-03614
Device Sequence Number1543069
Product Code NIQ
UDI-Device Identifier08714729807964
UDI-Public08714729807964
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/13/2013
Device Model NumberH7493911420300
Device Catalogue Number39114-2030
Device Lot Number15615513
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2018
Initial Report FDA Received Date04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age89 YR